MAUDE Adverse Event Report: BOVIE MEDICAL CORP MCKESSON; COATED BLADE ELECTRODE

BOVIE MEDICAL CORP MCKESSON; COATED BLADE ELECTRODE
Catalog Number 22-ES59T
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that during the first use of the device, the coating melted and fell off.The problem occurred durint a neur surgery.There was no harm to the patient, however there was a potential for harm if it would have fell into the surgical site.
 
Additional Manufacturer Narrative
Product was purchased on order number (b)(4).On (b)(6).2023.Product was shipped on invoice number (b)(4).On(b)(6).2023 line 17 customer was using the device in a neuro surgery at 30 watts coag.The customer confirmed there was no consequence to patient.Product was returned through the rma room on (b)(6).2023 complaint confirmed based on information provided from the customer.Root cause is determined to be customer miss-use at a high power settings with unknown activation timings.From the ifu, mc-23202 revision1 - "use of electrode with modified insulation in contact with tissue or fluid may cause splitting or peeling back of the modified insulation on the electrode.· always use the lowest power setting that achieves the desired surgical effect.Use the active electrode for the minimum time necessary in order to reduce the possibility of unintended burn injury.Using the coated electrode at a high power setting may cause damage to the coating.This is the first complaint of its kind in the last 2.8 years of complaint reviews.In the same time period, we have sold 11964 number of eaches.= low based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
MCKESSON
Common Device Name
COATED BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
MDR Report Key18193886
Report Number3007208013-2023-00058
Device Sequence Number20781161
Product Code GEI
UDI-Device Identifier20612479210091
UDI-Public20612479210091
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-ES59T
Device Lot Number0223Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown